Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Best birth control if you have hemorrhoids
    avatar
    An_248291 posted:
    Dear all,


    I went to a somewhat reliable doctor a while back and she told me that I couldn't take any kind of birth control if I had hemorrhoids, or if I am prone to getting them...is this true?? I want to protect myself from getting pregnant but I don't want to jeapordize my body in the process.


    Thank you soo much for your help.


    Best,
    Confused lady
    Reply
     
    avatar
    inohemi responded:
    Also,

    If there is a preferable birth control pill or method I would immensily appreciate including that method/product in your response. My boyfriend has even considered a vasectomy so that we don't get pregnant!!! Help please.

    Thanks,
    Confused lady (again)
     
    avatar
    georgiagail replied to inohemi's response:
    Having hemorrhoids (or being prone to get them) is not a reason not to use any type of birth control. Birth control does not cause nor worsen hemorrhoids.

    Birth control tends to be very accurate at preventing pregnancy when used accurately.

    Gail
     
    avatar
    inohemi replied to georgiagail's response:
    Thank you so much for your quick response. The doctor told me that the hormones in birth control would make my hemorrhoids worse. I actually starting having hemorrhoids after I took a birth control injection, those that keep you from getting pregnant for 3 months!!! so I was wondering if this had anything to do with it and she said it did!?!?!?!

    Now I will be much more careful about going to her for my medical needs.

    Thanks again!!!
     
    avatar
    inohemi replied to inohemi's response:
    Hi Georgia,

    I did some more research and I found this: http://ehealthforum.com/health/anal-bleeding-and-hemorrhoids-t244926.html

    Any thoughts??
     
    avatar
    inohemi replied to inohemi's response:
    Here is more that talk about the role of progesterone and hemorrhoids. Some birth control has higher levels of progesterone than others.
    http://www.articlesnatch.com/Article/Pregnancy-And-Hemorrhoids--Cause--Prevention-And-Treatment/4123825#.UHD03vkiFS8

    http://www.babypartner.com/guides/health-and-fitness/common-complaints/hemorrhoids.php
     
    avatar
    inohemi replied to inohemi's response:
    and this one: http://www.hemorrhoidinformationcenter.com/hemorrhoid-causes/

    any feedback would be great
     
     
    avatar
    georgiagail replied to inohemi's response:
    IF the birth control pills (or pretty much any lifestyle habits) tend to cause constipation, this increases the chances of getting hemorrhoids. It's the constipation that is the cause.

    However, there are...literally....millions of women who take birth control pills and they don't all get hemorrhoids.

    In addition, there are many different types of birth control; if you and your boyfriend remain concerned condoms are certainly a very effective form of birth control and far less permanent than a vasectomy.

    Gail
     
    avatar
    An_248291 replied to georgiagail's response:
    Yes constipation is generally a grave cause of hemorrhoids so if the hormones cause constipation then that is an important contributing factor to hemorrhoids. I understand that hundreds of women who take birth control pills dont get hemorrhoids but it is a factor that women who have digestive problems already, some because of hereditary reasons and some because of lifestyle choices, like me need to consider.

    So, I am going to stick with non-hormonal birth control methods or birth control pills with as low a progestin level as possible. Just a tip for everyone, there are two types of birth control pills some that are estrogen/ progestogen and others that are progestogen only. The progestogen-only birth control shots/pills were manufactured to avoid the estrogen side effects (which can be pretty nasty) but in my case it is, i believe, the culprit of the hemorrhoids since they only showed up after I took Depo-Provera which is a branded progestogen-only contraceptive (the three month shot) which was pretty much a progestogen bomb in my body !!! And no matter how much I ran, ate papaya and fiber and drank water it did not go away until the hormones left my body.

    I guess you learn something new every day. Thanks for responding Georgiagail
     
    avatar
    kaelynethan responded:
    There are hemorrhoids treatments are available on internet http://www.hemorrhoidtreatmenttips.com/ which can be done in privacy of home. Go deep in WebMD forum its one the great forum to find home remedy and if you serious problem with hemorrhoids I suggest you should consult Doctor.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.